MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Model Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown orthopedic procedure, the very tip of a stepped cannulated drill bit broke off inside the bone during drilling.The surgeon had to use a new reamer/irrigator/aspirator (ria) system and was drilling into the proximal femur with the drill bit provided in the set.There did not appear to be any difficulty drilling the bone.Additional c-arm images were taken, and the surgeon was able to retrieve the broken piece with a grasper.The procedure was completed without any further issues.There was a three to four (3 to 4) minute surgical delay.The procedure was successfully completed.This report is for one (1) 6.0mm/10.0mm stepped drill bit cannulated/large qc/435mm.This is report 1 of 1 for (b)(4).Concomitant devices reported: 6.0mm/10.0mm stepped drill bit cannulated/large qc/435mm (part# unknown, lot# unknown, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the 6.0mm/10.0mm stepped drill bit cannulated/large qc/435mm (p/n: 357.403, lot number: u333012) was received at us cq.Upon visual inspection, the distal end of the drill bit has some pieces broken off.This complaint is confirmed as the distal end has pieces broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 357.403, synthes lot number: u333012, supplier lot number: n/a, release to warehouse date: 15nov2019, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9799328
Report Number2939274-2020-01161
Device Sequence Number10926030
Product Code HTO
UDI-Device Identifier10886982196262
UDI-Public(01)10886982196262
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.403
Device Catalogue Number357.403
Device Lot NumberU333012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/11/2020
04/07/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/06/2020
04/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0MM/10.0MM STPD DRL BIT CNULTD/LRG QC/435MM
Patient Age50 YR
Patient Weight95